Alert archive / Ohio / Lakeshore Flood Statements in 2007
Lakeshore Flood Statement 1, NWS Cleveland, OH
NWS Cleveland, OH issued this lakeshore flood statement at Jul 20, 2007, 2:51 AM EDT for 8 counties in Ohio; Erie County, Pennsylvania. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2007, 2:51 AM EDT (06:51 UTC)
- Expired
- Jul 20, 2007, 8:00 PM EDT
- In force
- 17 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Cuyahoga County, OH, Erie County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Ottawa County, OH, Sandusky County, OH, Erie County, PA
The radar
The Cleveland radar (KCLE), 27 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 6.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS41 KCLE 200651 CFWCLE LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 251 AM EDT FRI JUL 20 2007 ...HIGH RISK OF RIP CURRENTS TODAY ALONG THE SHORELINE OF LAKE ERIE... OHZ003-007>012-089-PAZ001-201600- /O.NEW.KCLE.LS.S.0001.070720T0651Z-070721T0000Z/ LUCAS-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE- ASHTABULA LAKESHORE-NORTHERN ERIE- 251 AM EDT FRI JUL 20 2007 ...HIGH RISK OF RIP CURRENTS THROUGH THIS EVENING... THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE LAKE ERIE SHORELINE TODAY. STRONG AND GUSTY NORTHERLY WINDS OF 25 MPH COMBINED WITH WAVES OF 4 TO 8 FEET WILL CAUSE THE RIP CURRENT RISK ALONG THE LAKE ERIE SHORELINE TO BE HIGH TODAY. A HIGH RISK OF RIP CURRENTS MEANS THAT RIP CURRENTS WILL BE DANGEROUS TO ANYONE ENTERING THE LAKE. HEED THE ADVICE OF LIFEGUARDS AND LOCAL OFFICIALS. PAY ATTENTION TO POSTED SIGNS AND FLAGS. $$ MRD
1 follow-up statement
000 WHUS41 KCLE 201538 CFWCLE LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1138 AM EDT FRI JUL 20 2007 ...HIGH RISK OF RIP CURRENTS TODAY ALONG THE SHORELINE OF LAKE ERIE... OHZ003-007>012-089-PAZ001-210000- /O.CON.KCLE.LS.S.0001.000000T0000Z-070721T0000Z/ LUCAS-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE- ASHTABULA LAKESHORE-NORTHERN ERIE- 1138 AM EDT FRI JUL 20 2007 ...HIGH RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH RISK OF RIP CURRENTS CONTINUES THROUGH THIS EVENING FOR THE LAKE ERIE SHORELINE... GUSTY NORTHERLY WINDS BETWEEN 15 AND 25 MPH COMBINED WITH WAVES OF 4 TO 8 FEET WILL CAUSE THE RIP CURRENT RISK ALONG THE LAKE ERIE SHORELINE TO BE HIGH TODAY. A HIGH RISK OF RIP CURRENTS MEANS THAT RIP CURRENTS WILL BE DANGEROUS TO ANYONE ENTERING THE LAKE. HEED THE ADVICE OF LIFEGUARDS AND LOCAL OFFICIALS. PAY ATTENTION TO POSTED SIGNS AND FLAGS. $$
What forecasters said that day
The local office's own words before this lakeshore flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this lakeshore flood statement went out at Jul 20, 2:44 AM EDT, 7 minutes earlier.
Area forecast discussion, Jul 20, 2:44 AM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
244 AM EDT FRI JUL 20 2007
.SYNOPSIS...
HIGH PRESSURE CENTERED OVER THE WESTERN GREAT LAKES WILL DOMINATE
THE WEATHER ACROSS THE REGION THROUGH THE WEEKEND.
&&
.NEAR TERM /THROUGH TODAY/...
COLD FRONT NOW WELL S OF THE AREA WITH HIGH PRESSURE OVER THE WRN
GREAT LAKES STARTING TO BUILD OVER THE REGION. HAVE BEEN WATCHING
VORT ROTATING ACROSS ERN ONTARIO OVERNIGHT. CLOUDS ASSOCIATED
WITH THIS FEATURE WILL OVERSPREAD ERN AREAS BY DAYBREAK. GIVEN
FACT 850 MB TEMPS WILL START OUT AROUND 8 DEG THIS AM AND FLOW
REMAINS CYCLONIC THE ENTIRE DAY...WILL LIKELY SEE SOME SHRA
ASSOCIATED WITH THIS VORT AS WELL. WILL MAINTAIN CHANCE WORDING
INTO THE AFT OVER FAR NERN OH AND NW PA. FURTHER W...EXPECT CU TO
DEVELOP QUICKLY THIS AM GIVEN COOL TEMPS ALOFT. WILL TRY FOR
M/CLOUDY IN THE E THIS AM WITH SOME SUNSHINE IN AFT AS DRIER AIR
WORKS IN FROM THE N. WRN AREAS WILL GET P/C ALL DAY. TEMPS WILL
STRUGGLE TO GET MUCH ABOVE 70 DEG THIS AFT. ONLY OTHER CONCERN IS
WINDS ALONG THE LAKESHORE THIS AM. WILL GO WITH BREEZY WORDING
THIS AM WITH THE FLOW DIMINISHING SOME THIS AFT.
&&
.SHORT TERM /TONIGHT THROUGH 6 PM SATURDAY/...
HIGH PRES OVER THE WRN GREAT LAKES WILL DRFIT SLOWLY E THRU THE
WEEKEND KEEPING THE WEATHER QUIET. BOTH GFS AND NAM CONT TO DEPICT
A STRONG VORT DIVING S ACROSS WRN OHIO THIS EVE. BOTH SHOW A BRIEF
INCREASE IN MOIST...WITH NAM12 GIVING NEARLY 80 PERCENT MEAN RH
FROM 1000 TO 700 MB. THAT SEEMS A LITTLE OVERDONE BUT WILL
INCREASE CLOUD COVER IN THE W FOR TONIGHT. WILL TRY FOR P/C
WORDING BUT THERE COULD ACTUALLY BE A PERIOD OF M/CLOUDY
CONDITIONS. IF THESE CLOUDS DON/T MATERIALIZE...WILL HAVE TO WATCH
TEMPS AS INLAND AREAS COULD MAKE A PUSH FOR THE UPPER 40S. MFD HAS
A RECORD OF LOW OF 49 DEG ON SAT AND THIS COULD BE CHALLENGED.
PARTLY TO MOSTLY SUNNY SKIES ON SAT WITH SLIGHTLY WARMER TEMPS. &&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
FEW CHANGES MADE TO THE EXTENDED PORTION OF THE FORECAST...AS IT
CONTINUES TO APPEAR THAT THE AREA AND THE OVERWHELMING MAJORITY OF
THE CONUS WILL BE UNDER THE INFLUENCE OF A BROAD UPPER RIDGE.
CLOSED LOW WILL SLOWLY MEANDER EASTWARD DURING THE DAY ON SATURDAY
WHILE HIGH PRESSURE AT THE SURFACE TAKES HOLD OVER THE GREAT LAKES
REGION. UPPER RIDGE REMAINS IN CONTROL THROUGH TUESDAY WHILE THE
SURFACE HIGH SLOWLY MOVES OFF THE EAST COAST BY TUESDAY AFTERNOON.
FLOW WILL BECOME ZONAL WITH A FEW SHORTWAVES EMBEDDED BY TUESDAY
EVENING...GFS SHOWING A WEAKENING COLD FRONT TO OUR NORTH WITH SOME
LIGHT PRECIP MOVING INTO SW NY BY LATE IN THE DAY TUESDAY. GIVEN
STRONG SURFACE AND UPPER RIDGING...AM NOT INCLINED TO BITE OFF ON
POPS AT THIS POINT AND WILL KEEP FORECAST DRY THROUGHOUT THE
FORECAST PERIOD. AS THE HIGH SLIDES OFF THE EAST COAST...TEMPS AND
DEWPOINTS WILL GRADUALLY BE ON THE INCREASE BUT CONFIDENCE IS NOT
YET HIGH ENOUGH TO INCLUDE MENTION OF AFTERNOON SHOWERS AND
THUNDERSTORMS WEDNESDAY AND THURSDAY.
AS FOR TEMPS...COOL THIS WEEKEND BEHIND THE FRONT...GRADUALLY
WARMING BACK UP INTO THE MID AND UPPER 80S BY THE MIDDLE/END OF NEXT
WEEK.
&&
.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
PLENTY OF LOWER MOISTURE JUST NORTH OF THE LAKE. THIS MOISTURE
COMBINED WITH MARGINAL LAKE INSTABILITY DUE TO LAKE-850MB DELTA-T
VALUES NEAR 15C AND ONSHORE FLOW SHOULD ALLOW FOR MVFR TYPE CIGS
IN THE EASTERN TERMINALS INCLUDING ERI AND YNG. WILL ALSO HAVE TO
WATCH FOR IFR TYPE VSBYS DEVELOPING AT MFD FOR THE NEXT COUPLE OF
HOURS UNTIL WINDS PICK UP. OTHERWISE...COULD SEE SOME LAKE EFFECT
RAIN SHOWERS IN THE SNOWBELT ESPECIALLY THIS MORNING WITH DEEP
MOISTURE AND CONVERGENT/CYCLONIC FLOW INTO THE NE. VFR FOR ALL
SITES THIS AFTERNOON/EVENING.
HIGH PRES WILL REMAIN OVER THE AREA THRU TUESDAY. WILL NEED TO
WATCH FOR FOG ESPECIALLY SATURDAY MORNING AND MAYBE EVEN SUNDAY
MORNING AS WINDS GO LIGHT AND SOME LEFT OVER LOW LEVEL MOISTURE.
&&
.MARINE...
QUITE A STRONG PUSH ACROSS THE AREA WITH GUSTS 25-30 KT ACROSS THE
WATERS WITH 5 FOOT WAVES AT THE 45005 BUOY. PRETTY UNSTABLE/DRY OVER
THE LAKE WITH 850MB TEMPS DROPPING TO +8C BY 12Z ALLOWING A DEEP
BOUNDARY LAYER. EXPECT THESE WINDS AND WAVES TO CONTINUE THROUGH AT
LEAST MID MORNING WITH THE SURFACE TROUGH AND ASSOCIATED TIGHT PRES
GRADIENT MOVING ACROSS THE LAKE THIS MORNING. BY THIS
AFTERNOON...THE GRADIENT RELAXES SOME AS THE HIGH BUILDS
IN...HOWEVER WILL NOT GET TOO WORDY AND JUST KEEP 15-25 KT WITH
WAVES 5 TO 8 FEET ALL DAY. WINDS/WAVES SHOULD RELAX TONIGHT BUT THE
WINDS WILL ALSO GO NE DOWN THE LONG AXIS OF THE LAKE SO WINDS WILL
LIKELY BE A LITTLE ABOVE GUIDANCE VALUES. WILL GO WITH 10-20KT BY
SAT MORNING. WILL KEEP THE SMALL CRAFT ADVY GOING THROUGH SAT
MORNING GIVEN THAT NE FLOW WILL USUALLY KEEP 3-5 FOOTERS AROUND
LONGER THAN FORECAST BY THE MODELS. SMALL CHANCE FOR WATERSPOUTS
TODAY ESPECIALLY ACROSS THE EAST 1/2 GIVEN THE STRONGLY
CYCLONIC/CONFLUENT FLOW AND DEEP MIXED LAYER.
OTHERWISE...HIGH PRES BUILDS OVER THE LAKE BY SUNDAY AND IT SHOULD
STAY BELOW SMALL CRAFT ADVY CRITERIA FOR THE WEEKEND INTO NEXT WEEK.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
LEZ142>149.
&&
SYNOPSIS...KUBINA
NEAR TERM...KUBINA
SHORT TERM...KUBINA
LONG TERM...LEINS
AVIATION...MRD
MARINE...MRDHazardous weather outlook, Jul 19, 11:08 PM EDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1108 PM EDT THU JUL 19 2007 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-210315- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 1108 PM EDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ142>149-162>169-210315- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE- 1108 PM EDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL FRIDAY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Lakeshore Flood Statements in Ohio, 2007Lakeshore Flood Statements in Pennsylvania, 2007Every lakeshore flood statement in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.